Neurology Community
Jessi63
About This Community:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Jessi63

I just read a question on Med help that has finally helped my to expain this feeling I'm having.  I have a feeling of eletrical shock or numbness in face.  It seems to only happen when I move my eyes.  I do have dizzy spells and a hard time concentrating.  I do feel nausea, have neck and jaw pain and weird ear sensations at times.  I have been on Zoloft for 7 years and due to hypothyroidism and dizzy symptoms I have been taped off of the Zoloft but it seems everything is worse.  I have currently not taken any zoloft for 2 days and feel absolutely horrible.  Could these problems be seizure related or Zoloft withdrawal symptoms?  What will help? I'm desperate.
Tags: Zoloft
Related Discussions
8 Comments Post a Comment
Blank
Avatar_f_tn
How large was your dosage, and how long did you take to taper off the Zoloft.
Was this done under the direction of your doctor.
Zoloft withdrawal symptoms include brain zaps, body buzzing, irritability, and auditory hallucinations, like snapping, buzzing, or sudden loud noises, often as you are falling asleep.

Hypothyroid and feeling dizzy do not seem like reasons to discontinue the Zoloft.

Carol
Blank
362387_tn?1207277719
I was on 100mg.  I took 50mg for 2 weeks then 25 mg for 2 days.  With direction from my shrink.  I don't have any symptoms as I am falling asleep.  I didn't think Hypothyroidism and feeling dizzy were good reasons to go off the Zoloft either.  But according to the shrink the Zoloft could have been causing the dizzyness.  Personally I think it was related to the hypothyroid but he didn't see it that way and neither did the endocrinologist treating my thyroid.  Needless to say I have an appt to see another endocrinologist in Jan.  Thank God.  


Jessi
Blank
Avatar_n_tn
Hi,

Nausea, dizziness, inability to concentrate can be side effects of zoloft withdrawl (withdrawal).I would suggest you to consult your physician about hypothyroidism and numbness in face.
Blank
362387_tn?1207277719
I am being treated for my hypothyroidism, but I think she crazy.  So I have scheduled for a second opinion in Jan. I think the numbness/electrical impulses in my head and face are also zoloft withdrawal.  I've read on here about others with the same problems.  I have an appt with my shrink on the 18th.  Thanks
Blank
Avatar_f_tn
That taper of Zoloft was too abrupt.  No wonder you said you feel absolutely horrible.
Your system can't handle the cessation of Serotonin, which the Zoloft helped to alleviate.
This may improve over the next couple weeks, but you may need to go back on the Zoloft.
Just my opinion.
Carol


Blank
362387_tn?1207277719
Thanks I went back on zoloft 25mg.  I go to my shrink tomorrow thank god.  What do you mean by cessation of Serotonin?
Blank
362387_tn?1207277719
Thanks I went back on zoloft 25mg.  I go to my shrink tomorrow thank god.  What do you mean by cessation of Serotonin?
Blank
Avatar_f_tn
Zoloft is an SSRI, or Selective Serotonin Reuptake Inhibitor.
Zoloft helps to prevent the "re-uptake" of Serotonin by certain cells in the brain, which means that more of it is available to be used.
When your system doesn't have enough Serotonin, you get symptoms.
Zoloft helps to alleviate those symptoms.
When you stop the Zoloft, your system suddenly is in the position of not having enough Serotonin again.
Cessation refers to "stoppage" or "reduction," and I was saying that your system couldn't handle the stoppage of the extra Serotonin.
Carol

Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Neurology Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank